MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135CM NITO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135CM NITO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx1508 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the wire within the protective plastic loop packaging was kinked, not allowing the wire to be threaded through the needle.A second kit had to be opened.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked guidewire is confirmed; however, the exact cause is unknown.One 0.018 in.Nitinol guidewire in a plastic hoop was returned for evaluation.An initial visual observation showed a clear fluid within the hoop.A kink was observed in the coiled wire of the guidewire approximately 0.4 cm proximal to its distal tip.A microscopic observation revealed the coiled wire of the guidewire was kinked but unbroken, and weld tip was observed to be present and intact.No observations were made which indicated a root cause to the event.While the exact cause of the kink in the guidewire could not be determined, it is possible the guidewire was damage during packaging, manipulation, or attempted use.A lot history review (lhr) of recx1508 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (135CM NITO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8782851
Report Number3006260740-2019-01927
Device Sequence Number2155025
Product Code LJS
UDI-Device Identifier00801741027628
UDI-Public(01)00801741027628
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3174335
Device Lot NumberRECX1508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1